# SDR QMLA2017030817027

- Difficulty date: March 8, 2017
- Submitted: March 14, 2017
- Operation: Air carrier
- Aircraft: N134LN
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3985
- Aircraft time: 5,923 hours, 15,436 cycles
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Rod
- Condition: Broken
- Location: Cabin Door
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A/C SHUTDOWN IAW THE SHUTDOWN PROCEDURES CHECK LIST. AFTER THE ENGINE WAS TURNED OFF AND THE MAIN ROTOR RPM WAS ATAPPROXIMATELY 120, THE FLT MEDIC OPENED THE RIGHT SIDE CABIN DOOR AND STEPPED OUT OF THE AIRCRAFT. THE WINDS AT THE AIRPORT WERE APPROXIMATELY 260 DEGREES AT15 KNOTS. THE A/C WAS PARKED ON A DOLLY THAT WAS ORIENTED APPROXIMATELY 90 DEGREES TO THE WIND - ON A HEADING OF APPROXIMATELY 170 DEGREES. THE WINDSBLEW ON THE CABIN DOOR TO THE POINT THAT THE AIR PISTON THAT HOLDS THE DOOR AT ABOUT 90 DEGREES IN THE NORMAL OPEN POSITION BROKE LOOSE FROM THE AIRCRAFT MOUNTEDPOINT AND THE DOOR OPENED TO A 180 DEGREE POSITION WITH THE TOP OF THE DOOR BEING ABOVE THE CABIN LEVEL IN THIS POSITION. DURING THIS EVENT, THE ROTOR BLADES WERESLOWING DOWN - THUS DROOPING TO A LOWER POINT IN THE ROTATION PATH. THE ROTORS STRUCK THE TOP OF THE DOOR BREAKING THE DOOR WINDOW AND DAMAGING THE TOP EDGE OFTHE DOOR. ALL THE ROTOR BLADES WERE DAMAGED AS WELL DUE TO THE DOOR STRIKE. THE RIGHT CABIN DOOR AIR PISTON FAILED TO SECURE DOOR RESULTING IN THE DOOR OPENING 180 DEGREES AND THE TOP EDGE CONTACTING THE MAIN ROTOR BLADES. AIRCRAFT GROUNDED FROM FLIGHT DUE TO DAMAGED MAIN ROTOR BLADES AND RIGHT SIDE CABIN DOOR NON-SERVICEABLE
